Format

Send to

Choose Destination
See comment in PubMed Commons below
J Postgrad Med. 2002 Jul-Sep;48(3):197-8.

Concomitant acral necrosis and haemolytic uraemic syndrome following ingestion of quinine.

Author information

  • 1Department of Internal Medicine, University of Iowa Hospital, Iowa City, Iowa 52242, USA. neeraj-agarwal@uiowa.edu

Abstract

Thrombotic microangiopathy, which broadly includes thrombotic thrombocytopaenic purpura (TTP) and haemolytic uraemic syndrome (HUS), is a multisystemic disorder that is characterised by thrombocytopaenia, microangiopathic haemolytic anemia and ischaemic manifestations, resulting from platelet agglutination in the arterial microvasculature. Acral necrosis (distal necrosis of fingers and toes) occurs usually as a sequel to severe Raynaud's phenomenon, a vasculospastic disorder frequently related to endothelial cell dysfunction. We report a case of quinine induced TTP-HUS and acral necrosis, two distinct clinical abnormalities which have not yet been reported together in association with quinine. Both of these conditions in this case resolved promptly to treatment with corticosteroids.

PMID:
12432194
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd
    Loading ...
    Write to the Help Desk